Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Irregular periods. On Nuva Ring. What is the reason for irregular periods?

I have been on the Nuva Ring for the past two and a half years and for the most part it has been a dream. The last six months or so my period has become sorta strange. For three months i had no period and when it did come it lasted for three weeks. THen the next two months no period and again I am now having the super long period. I have not changed my method of birth control and still use the Nuva Ring as directed. What could be causing such long periods and the absences of a period?
Asked On : Thu, 26 Apr 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
it is not uncommon to have no period at all when you use the unvarying for a long time. this happens with pills as well very commonly.

however, I am not sure why you had the long periods as well. it could be that you were usng some sort of medication like an antibiotic that made the uncaring less effective at controlling your bleeding. or it could also be that it was just breakthrough bleeding and that you might need a higher dose birth control to control it. I doubt that would be the reason since if has worked for you for so long.

there may also be a polyp or infection or inflammation of the cervix that would explain the bleeding too. your doctor should be able to identify this on an exam.

in the meantime continue the Nuvaring to protect from pregnancy and see our doctor for an exam. hopefully, he/she can figure it out. I hope this helps, please let me know if you have any more questions.
Answered: Sat, 5 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor